I've been suffering severe anxiety and panic,dizzy all the time,feeling dread and chest,arm ache,I was prescribed 10mg 3x day,I have low blood pressure and I'm super scared to take it
Hi Tracyjanine, Sorry to hear about this experience you are having with Severe Anxiety and Panic Disorder. Propranolol Is a Beta-Blocker that has a lot of side effects. If you already have low blood pressure I would recommend not taking it and talking to your doctor about switching you to a safer alternative. Also maybe something that is an anti-anxiety agent, such as a low dose benzodiazepine: for example Diazepam 2 MG, or Klonopin .5 MG. Along with an SSRI, or SNRI. The way you describe your anxiety is similar to mine. I was given a beta blocker and it sent me to the hospital (due to lowering my BP extremely). Klonopin has been a life saver for my anxiety and panic disorder. Just know that you are NOT alone. I went through what you're going through now. Talk to your doctor about what you're comfortable with taking.
Hope this Helps,
- Certified Pharmacy Technician
I understand with your hypotension... Perhaps you could ask your doctor about an anti-anxiety medication like buspirone (BuSpar) which has relatively fewer side effects than the benzodiazepines which should only be used short term (4-6 weeks) because they can be habituating and actually potentiate your symptoms.
Also, many of the antidepressants available work as excellent anxiolytics.
Best regards, Wildcat
I feel for you as I also suffer from anxiety. After my insurance stopped allowing valium and xanax as prescribed meds my Doctor tried putting me on Propranalol. I was to take it twice a day as I don't have blood pressure issues; just anxiety. If you've tried the Propranalol for a while and you still feel anxious then see if your Doctor will treat your blood pressure separate from your anxiety. I don't know, maybe his treatment is valid and you're just scared of Propranalol. It is scary to take medications we don't know a lot about. I would suggest Buspar for anxiety. Are there other meds that will help with your low blood pressure? I don't know if it's a long term diagnosis as I had low blood pressure for a short time, but not anymore. Use your intuition and think about natural remedies. You can also get a second opinion.
Good luck sweetie!
Hi Tracyjanine, hope you are well and I am extremely sorry you are having problems the Severe Anxiety along with Panic Disorder. I suffer from both as well so I can completely understand. But due to the fact that Propranolol is a Beta-Blocker, in my opinion, i would recommend not taking it. It has many side effects and there are better alternatives which are safer and from the sound of it will help you a lot more than Propranolol will. A Beta-Blocker has never worked for me when it comes to my Severe Anxiety and Panic Attacks. I would recommend speaking with your doctor and switching to a benzodiazepine with a long afterlife such as Klonopin .5mg/1mg or Valium 5mg/10mg. These can make you drowsy, forgetful, confused etc.. and if that happens I would either ask for a lower dosage[if you don't start at the lowest dose] or try another benzodiazepine. Alternatively, you can try an SSRIs[antidepressant]. I would recommend Paxil, Lexapro, or Prozac.
I don't recommend zoloft[even though it's a great SSRIs] but if you do decide on that understand for some people it can be similar to benzodiazepine in side effects. Hope this helps. Stay safe!
I've been taking this since 1979 with no problems whatsoever! Please do not be afraid to take this, I personally have necer had a side effect.
I was prescribed for mitral valve prolapse, for palpations & rapid heartbeats, it's commonly prescribed for many things, anxiety, panic attacks ECT.
Its safe but can do some harm only with very long term use.
Your Dr. Should explain more fully too.
Good luck, let me know.
- Propranolol Information for Consumers
- Propranolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Propranolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Jan 2015 • 3 answers
Updated 8 Mar 2019 • 10 answers
Updated 29 Aug 2015 • 2 answers
Updated 23 Nov 2017 • 1 answer
Updated 29 Mar 2019 • 1 answer